MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71421501
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had inlay dislocation.The pe inlay can no longer be sufficiently refixed to the tibia with the ps mechanism.Decoupling the polyethylene.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the patient had inlay dislocation.The pe inlay can no longer be sufficiently re-fixed to the tibia with the ps mechanism.The affected genesis ii post stabilized high flexion articular insert, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Review of the instructions for use and risk management files identified dislocation/luxation as potential adverse events.Potential causes could include but not limited to patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GII PS HIGH FLEXION INSERT SZ 1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9268905
Report Number1020279-2019-03863
Device Sequence Number1850236
Product Code JWH
UDI-Device Identifier03596010492388
UDI-Public03596010492388
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2024
Device Model Number71421501
Device Catalogue Number71421501
Device Lot Number14MT49509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;